MAUDE Adverse Event Report: SYNTHES GMBH 12.0 OUTER PROTEC SLV SUPRAPATELLAR -S; NAIL, FIXATION, BONE

SYNTHES GMBH 12.0 OUTER PROTEC SLV SUPRAPATELLAR -S; NAIL, FIXATION, BONE
Model Number 03.010.437S
Medical Device Problem Code Entrapment of Device (1212)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 09/22/2022
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.If the information is unknown, not available or does not apply, the section/field of the form is left blank.Additional narrative: complainant part is not expected to be returned for manufacturer review/investigation.Reporter is a j&j employee.The investigation could not be completed; no conclusion could be drawn, as no product was received.Based on the information available, it has been determined that no corrective and/or preventative action is proposed.This complaint will be accounted for and monitored via post market surveillance activities.If additional information is made available, the investigation will be updated as applicable.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
It was reported on (b)(6)2022 , 03.010.437s was used for the suprapatellar insertion of tna.When the protection sleeve was removed, the scrub tech noticed a piece of the sleeve was missing.It couldn't be found on the back table so the surgeon scoped the knee and found the missing piece wedged between the nail and the bone at the insertion site in the tibia.The surgeon removed what he could, but was forced to leave the small piece that was too firmly wedged in to be removed.There was a surgical delay of 25 minutes to the case.Items are not available for return and no replacement item needed.The procedure was completed successfully.Patient status/ outcome / consequences: no concomitant device reported: unk nails ( part # unknown, lot # unknown, quantity 1) this report is for one (1) 12.0 outer protec slv suprapatellar -s this is report 1 of 1 for complaint pc-(b)(4).
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.H3, h4, h6: manufacturing location: supplier ¿ (b)(4), packaged and released by: monument release to warehouse date: 25-mar-2022 expiration date: 29-feb-2024 part number: 03.010.437s, 12.0mm outer protection sleeve for suprapatellar - sterile lot number: 602p053 (sterile).Production order traveler met all inspection acceptance criteria.Certificate of analysis was reviewed and determined to be conforming.Inspection sheet, incoming final inspection, met all inspection acceptance criteria.Packaging label log (pll) was reviewed and determined to be conforming.Packaging bom was reviewed and determined to be conforming with no deviations to normal packaging identified.This lot met all dimensional, visual, sterility and packaging criteria at the time of release with no issues documented during the inspection or release of the product that would contribute to this complaint condition.The photo was returned to depuy synthes for evaluation.The depuy synthes team conducted a visual inspection of the returned photos.Visual analysis of the photo revealed that 12.0 outer protec slv suprapatellar -s had broken from the tip.The embedded complaint cannot b confirmed, the evidence is not clear.No other defect was found.As the device was not returned, an as-received condition could not be assessed, and a dimensional inspection and document/specification review were not completed.As part of depuy synthes quality process, all devices are manufactured, inspected, and released to approved specifications.The overall complaint was confirmed for 12.0 outer protec slv suprapatellar -s.There is no indication that a design or manufacturing issue has caused the complaint condition and hence the root cause cannot be determined.Based on the investigation findings, it has been determined that no corrective and/or preventative action is proposed.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post-market safety surveillance activities.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.

Brand Name
12.0 OUTER PROTEC SLV SUPRAPATELLAR -S
Common Device Name
NAIL, FIXATION, BONE
Manufacturer (Section D)
SYNTHES GMBH
eimattstrasse 3
oberdorf 4436
SZ  4436
Manufacturer (Section G)
MONUMENT
1101 synthes avenue
monument CO
Manufacturer Contact
kate karberg
1302 wright lane east
west chester, PA 19380
3035526892
MDR Report Key15590719
Report Number8030965-2022-08103
Device Sequence Number2809797
Product Code JDS
UDI-Device Identifier10886982068781
UDI-Public(01)10886982068781
Combination Product (Y/N)N
Initial Reporter StateWA
Initial Reporter CountryUS
PMA/510(K) Number
K111667
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date02/29/2024
Device Model Number03.010.437S
Device Catalogue Number03.010.437S
Device Lot Number602P053
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 09/22/2022
Supplement Date Received by Manufacturer11/16/2022
Initial Report FDA Received Date10/12/2022
Supplement Report FDA Received Date11/21/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured03/25/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Unknown
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
UNK NAILS
Patient SexUnknown